I'm on the pill and am sexually active

Patient

Q: I'm on the pill and am sexually active. Today I noticed some very small, brown discharge on my underwear. I skipped my last period because I was going on holiday and didn't want the hassle of having my period and I'm due to go on this month's inactive pills in five days time (I haven't missed any active pills this month either). I'm wondering if it's possible that this discharge is just because I haven't has my period or if it's possible that I'm pregnant?

Doctor

A:   Hello,
Thanks for the query.

The pills themselves cause an abnormal discharge at times as a side effect of consuming them. If you have not missed a single active pill, then there is very little chance of pregnancy. The discharge could even be a part of a vaginal infection. Consider consulting a gynecologist for an examination to rule out infection and also do a beta hCG blood test to rule out pregnancy. If both are negative, there is nothing for you to worry about the discharge.

Hope this helped.
Regards

Related Q&A

Q: Is it possible for me to be pregnant? Are these signs? Is it too early to tell? I had unprotected sex on 12/16/16, an...

Q: I had my period from 12- 18 and realised drops of blood from 18-25.had sex on 5-10 but he produced outside .i feel bl...

Q: Hello, I took the morning after pill (19th November) whilst I was at the end of my first period and within two weeks ...

Q: Hi I had unprotected sex on my ovulation day or at least around that time. But I still had my period thirteen days a...

Q: On the poor advice from someone at Planned Parenthood (who I think was a volunteer and not a professional), about a w...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews